MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Vitreous Floaters (1866); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as the iol remains implanted.Health effect clinical code: the code 4581 was used for the pre-existing eye anatomy issue of vitreous syneresis and posterior vitreous detachment.(81): the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after implanting the intraocular lens (iol) into the patient¿s right eye they experienced floaters and rings which were worsening.The implant was a standard procedure with no complications such as a capsule tear, vitrectomy, or sutures.The post operative status after the iol implant was uneventful.However, the symptoms were noticed one day post-operative and progressively worse after week one.To aid the patient in seeing the computer monitor their myopic target was -0.41.However, post operative data on week two (pow2) showed worsening floaters and rings.The patient has pre-existing syneresis with known posterior vitreous detachment (pvd) in their right eye.High myope with long axial length(al) 26.58.Post-operative best corrected visual acuity (bcva) is 20/30 no holes or tears, syneresis pvd is stable.When examined post-operatively, the patient described perfect circles diffusely within his vision all different sizes with a central pinpoint dot in the middle.The circles have gotten worse since their post exam on week two.Patient mostly notices the circles when outdoors and playing tennis.Less prominent in the clinic with dilation drops in place.Patient denies negative dysphotopsia (classic crescent symptoms).The doctor explained that although it is uncommon with the implanted monofocal lens, the symptoms appear to be connected to positive dysphotopsia from the iol.The doctor is attempting to avoid explanting the iol but may be the course of action he¿s going to follow.Additionally, the doctor's plan of action is to blend the patient's vision by targeting near vision in the other eye (left eye).However, doctor does not want to move forward with the mentioned iol model dib00 because the patient is having so many problems with his right eye where the iol is already implanted.The doctor reported the symptoms as debilitating.The patient states he is unable to play tennis or other activities outdoors because there are halos diffusely in his vision that impair his ability to track objects moving through lights.The doctor prescribed brimonidine twice a day (bid) to try and pin hole the pupil but the symptoms worsened.The patient is mildly better with dilation drops to widen the pupil.No further information was provided.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16621449
Report Number3012236936-2023-00696
Device Sequence Number12589193
Product Code HQL
UDI-Device Identifier05050474731622
UDI-Public(01)05050474731622(17)250902
Combination Product (Y/N)N
Initial Reporter StateMP
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite